Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Blood in stool. Taking energy supplement and whey protein. Is the bleeding due to whey protein?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
Hi, I started the P90X workout a week ago. When I started it, I took an energy supplement and increased my intake of whey protein. However, I saw bright red blood in my stool so I immediately stopped taking the energy supplement. However, since that time, I have had bright red blood in my stool every day. Is this likely caused by the whey protein then or could it be something more serious?

Thanks, XXXXXXX
Posted Wed, 2 May 2012 in Digestion and Bowels
 
 
Answered by Dr. Poorna Chandra K.S 21 hours later
Hi and thanks for the query

Milk protein allergy causing blood in stools is common in children less than 2yrs and most outgrow it by the age of three. It is very uncommon in adults. Bleeding PR could be due to -
1) Hemorrhoids or piles - dilated anal veins which get injured during the passage of the stool and then bleeds. The bleeding is in drops or as a jet of blood and is usually painless
2) Rectal polyp- this also get injured during the passage of the stool and then bleeds. The bleeding is in drops and is usually painless
3) Anal Fissure - Is a cut at the anal verge and get injured during the passage of the stool and then bleeds. The blood coats the stools or there are blood streaks and is usually painlful bleeding
4) Rectal Ulcer gets injured during the passage of the stool and then bleeds. The bleeding is in drops or blood coats the stools eaks and is usually painlful bleeding
A good history and a physical examination along with a sigmoidoscopy should be able to differentiate between these causes.

Hope I answered all your questions. Please accept my answer in case you do not have further queries.

Regards
Dr XXXXXXX KS


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor